MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER

DRAEGER MEDICAL SYSTEMS, INC RESUSCITAIRE RADIANT WARMER
Model Number N/A
Medical Device Problem Codes Gas Output Problem (1266); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2024
Type of Reportable Event Death
Event or Problem Description
The customer reported that a premature infant required immediate medical intervention using a resuscitator.Reportedly, both the maternity and neonatal teams had checked the equipment before use, confirming that it was functioning properly.During the process of giving breaths and suction to the newborn, the resuscitator suddenly stopped working.The maternity team reported that either the oxygen or air cylinder had not been turned on.Meanwhile, and the neonatal team reported that one of the cylinders was empty.The infant was stabilized and brought to the neonatal intensive care unit.The patient's condition deteriorated overnight, and the patient passed away.
 
Additional Manufacturer Narrative
The investigation was started but is not yet concluded.We cannot exclude that the investigation alters the device or a sample of the batch concerned in a way which may affect any subsequent evaluation of the causes of the incident.We assume that such an analysis can begin 10 days following issuance of this initial report, unless the national competent authority contacts us within this time frame opposing an analysis which involves altering the device.
 
Additional Manufacturer Narrative
A complaint was received regarding the resuscitaire during use of suction to the newborn, suddenly stopped working.The site investigation identified the cause as either the oxygen or air cylinder was not turned on, or one of the cylinders (oxygen or air) was empty.Further information was requested but not provided.Based on the information provided, there was no device malfunction.The resuscitaire information for use has a warning: if either the air or oxygen gas source pressure is reduced, creating a pressure differential of 207 kpa (30 psi), the microblender alarm sounds.This condition can alter the fio2 and flow output from the microblender.Patient injury could occur.
 
Event or Problem Description
The customer reported that a premature infant required immediate medical intervention using a resuscitaire.Reportedly, both the maternity and neonatal teams had checked the equipment before use, confirming that it was functioning properly.During the process of giving breaths and suction to the newborn, the resusitaire suddenly stopped working.The maternity team reported that either the oxygen or air cylinder had not been turned on.Meanwhile, and the neonatal team reported that one of the cylinders was empty.The infant was stabilized and brought to the neonatal intensive care unit.The patient's condition deteriorated overnight, and the patient passed away.

Brand Name
RESUSCITAIRE RADIANT WARMER
Common Device Name
RESUSCITAIRE RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key20351272
Report Number2510954-2024-00043
Device Sequence Number18148694
Product Code FMT
UDI-Device Identifier04049098000215
UDI-Public(01)04049098000215(11)191104(17)211031(93)MU20503-55
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMU20503
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown